Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 37, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 30, 2014, 2:02 PM CST for 7 counties in Minnesota; 12 counties in Wisconsin; 7 counties in Iowa. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 2:02 PM CST (20:02 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
All 26 counties
Allamakee County, IA, Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS43 KARX 302002 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 202 PM CST TUE DEC 30 2014 ...DANGEROUS WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING... .WIND CHILL VALUES WILL PLUMMET INTO THE 20 TO 35 BELOW ZERO RANGE TONIGHT AND REMAIN IN THIS RANGE THROUGH WEDNESDAY MORNING. THE OPEN WIND PRONE AREAS WILL SEE THE LOWEST WIND CHILL VALUES. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. WIND CHILL VALUES WILL IMPROVE INTO THE SINGLE DIGITS TO SINGLE DIGITS BELOW ZERO WEDNESDAY AFTERNOON. IAZ008>010-018-019-MNZ079-088-096-WIZ032>034-041>044-310415- /O.NEW.KARX.WC.Y.0037.141231T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-WINONA-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...WINONA... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 202 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 20 AND 25 BELOW ZERO WITH THE LOWEST VALUES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MNZ086-087-094-095-WIZ017-029-310415- /O.NEW.KARX.WC.Y.0037.141231T0000Z-141231T1600Z/ DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 202 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY. * EXPECT WIND CHILLS TO RANGE BETWEEN 25 AND 35 BELOW ZERO...WITH THE LOWEST VALUES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
6 follow-up statements
873 WWUS43 KARX 302114 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 314 PM CST TUE DEC 30 2014 ...BITTERLY COLD WIND CHILLS TONIGHT THROUGH WEDNESDAY MORNING... .WIND CHILL VALUES WILL PLUMMET INTO THE 20 TO 35 BELOW ZERO RANGE TONIGHT AND REMAIN IN THIS RANGE THROUGH WEDNESDAY MORNING. OPEN WIND PRONE AREAS WILL SEE THE LOWEST WIND CHILL VALUES. IF SPENDING ANY LENGTH OF TIME OUTDOORS...WARM WINTER CLOTHING FROM HEAD TO FOOT WILL BE REQUIRED. WIND CHILL VALUES WILL IMPROVE INTO THE SINGLE DIGITS TO SINGLE DIGITS BELOW ZERO WEDNESDAY AFTERNOON. IAZ008>010-018-019-MNZ079-088-096-WIZ032>034-041>044-310515- /O.CON.KARX.WC.Y.0037.141231T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-WINONA-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...WINONA... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 314 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 20 AND 25 BELOW ZERO WITH THE LOWEST VALUES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MNZ086-087-094-095-WIZ017-029-310515- /O.CON.KARX.WC.Y.0037.141231T0000Z-141231T1600Z/ DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 314 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * EXPECT WIND CHILLS TO RANGE BETWEEN 25 AND 35 BELOW ZERO... WITH THE LOWEST VALUES EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WETENKAMP
345 WWUS43 KARX 310143 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 743 PM CST TUE DEC 30 2014 ...WIND CHILLS ALREADY WELL BELOW ZERO... .WIND CHILL VALUES THIS EVENING HAVE ALREADY DROPPED WELL BELOW ZERO WITH VALUES OF 15 TO 25 BELOW ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. THE WIND CHILLS WILL CONTINUE TO DROP THROUGH THE NIGHT WITH VALUES OF 20 TO 35 BELOW ZERO COMMON BY WEDNESDAY MORNING. LOOK FOR THE WIND CHILLS TO IMPROVE INTO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY WEDNESDAY AFTERNOON. IF SPENDING ANY TIME OUTDOORS...BE SURE TO WEAR WARM WINTER CLOTHING FROM HEAD TO FOOT. IAZ008>010-018-019-MNZ079-088-096-WIZ032>034-041>044-310945- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-WINONA-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...WINONA... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 743 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WIND CHILLS THIS EVENING ARE ALREADY IN THE 10 TO 20 BELOW RANGE. EXPECT THESE TO BOTTOM OUT BETWEEN 20 AND 25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MNZ086-087-094-095-WIZ017-029-310945- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ DODGE-OLMSTED-MOWER-FILLMORE-TAYLOR-CLARK- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN...MEDFORD... NEILLSVILLE 743 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WIND CHILLS THIS EVENING ARE ALREADY IN THE 15 TO 25 BELOW ZERO RANGE. EXPECT THESE TO BOTTOM OUT BETWEEN 25 AND 35 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 04
300 WWUS43 KARX 310328 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 928 PM CST TUE DEC 30 2014 ...BITTER COLD WIND CHILLS EXPECTED ACROSS MORE OF THE AREA... .WIND CHILL VALUES THIS EVENING HAVE DROPPED WELL BELOW ZERO WITH VALUES OF 15 TO 25 BELOW ACROSS PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA INTO WESTERN AND NORTH CENTRAL WISCONSIN. THE WIND CHILLS WILL CONTINUE TO DROP THROUGH THE NIGHT WITH VALUES OF 20 TO 35 BELOW ZERO COMMON BY WEDNESDAY MORNING. THE BITTER COLD WIND CHILLS ARE NOW EXPECTED TO COVER MORE OF THE AREA AND PARTS OF NORTHEAST IOWA INTO WESTERN WISCONSIN HAVE BEEN ADDED TO THE WIND CHILL ADVISORY. THE LOWEST VALUES ARE EXPECTED TO BE ACROSS THE OPEN WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. LOOK FOR THE WIND CHILLS TO IMPROVE INTO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY WEDNESDAY AFTERNOON. IF SPENDING ANY TIME OUTDOORS...BE SURE TO WEAR WARM WINTER CLOTHING FROM HEAD TO FOOT. IAZ011-029-WIZ053>055-311130- /O.EXA.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ ALLAMAKEE-FAYETTE-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER 928 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * WIND CHILLS THIS EVENING ARE ALREADY IN THE 10 TO 20 BELOW RANGE. EXPECT THESE TO BOTTOM OUT BETWEEN 20 AND 25 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-311130- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...ROCHESTER... WINONA...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON 928 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * WIND CHILLS THIS EVENING ARE ALREADY IN THE 15 TO 25 BELOW RANGE. EXPECT THESE TO BOTTOM OUT BETWEEN 20 AND 35 BELOW ZERO LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE COLDEST VALUES WILL BE FOUND ACROSS SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 04
793 WWUS43 KARX 310916 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 316 AM CST WED DEC 31 2014 ...BITTER COLD WIND CHILLS THROUGH THIS MORNING... .WIND CHILL VALUES EARLY THIS MORNING FROM 15 TO 30 BELOW WILL DROP A BIT FURTHER BY DAYBREAK...BOTTOMING OUT BETWEEN 20 AND 35 BELOW ACROSS PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA INTO WESTERN AND NORTH CENTRAL WISCONSIN. THE LOWEST VALUES ARE EXPECTED TO BE ACROSS THE OPEN WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. WIND CHILLS WILL IMPROVE INTO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS AFTERNOON. IF SPENDING ANY TIME OUTDOORS...BE SURE TO WEAR WARM WINTER CLOTHING FROM HEAD TO FOOT. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-311600- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...ROCHESTER... WINONA...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON 316 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 35 BELOW BY DAYBREAK. THE COLDEST VALUES WILL BE FOUND ACROSS SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ011-029-WIZ053>055-311600- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ ALLAMAKEE-FAYETTE-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER 316 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 25 BELOW BY DAYBREAK. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ROGERS
174 WWUS43 KARX 311315 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 715 AM CST WED DEC 31 2014 ...BITTER COLD WIND CHILLS THROUGH MID-MORNING... .WIND CHILL VALUES WILL BOTTOM OUT EARLY THIS MORNING BETWEEN 20 AND 35 BELOW ACROSS PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA INTO WESTERN AND NORTH CENTRAL WISCONSIN. THE LOWEST VALUES ARE EXPECTED TO BE ACROSS THE OPEN WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. WIND CHILLS WILL IMPROVE INTO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS AFTERNOON. IF SPENDING ANY TIME OUTDOORS...BE SURE TO WEAR WARM WINTER CLOTHING FROM HEAD TO FOOT. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-311600- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...ROCHESTER... WINONA...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON 715 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 20 AND 35 BELOW. THE COLDEST VALUES WILL BE FOUND ACROSS SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ011-029-WIZ053>055-311600- /O.CON.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ ALLAMAKEE-FAYETTE-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER 715 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILLS WILL BOTTOM OUT BETWEEN 15 AND 25 BELOW. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ROGERS
668 WWUS43 KARX 311557 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 957 AM CST WED DEC 31 2014 ...WIND CHILLS SLOWLY WARMING... .AS TEMPERATURES WARM...WIND CHILL READINGS ARE ALSO IMPROVING. WIDESPREAD WIND CHILLS LESS THAN 20 BELOW ZERO ARE NO LONGER SEEN ACROSS THE AREA...AND THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. WITH BRISK SOUTHWEST WINDS OF 15 TO 30 MPH TODAY...IT WILL REMAIN RATHER COOL AND BRISK OUT THERE. THIS WILL KEEP WIND CHILLS IN THE TEENS BELOW ZERO...SO BUNDLE UP IF YOU ARE HEADING OUTDOORS. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-311700- /O.EXP.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED- WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...ROCHESTER... WINONA...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON 957 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WIND CHILL VALUES WILL CONTINUE TO SLOWLY WARM. $$ IAZ011-029-WIZ053>055-311700- /O.EXP.KARX.WC.Y.0037.000000T0000Z-141231T1600Z/ ALLAMAKEE-FAYETTE-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...OELWEIN...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER 957 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WIND CHILL VALUES WILL CONTINUE TO SLOWLY WARM. $$ MW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 2:01 PM CST, 1 minute earlier.
Area forecast discussion, Dec 30, 2:01 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CST TUE DEC 30 2014
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 201 PM CST TUE DEC 30 2014
CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND 500MB HEIGHT ANALYSIS
SHOWED RIDGING OVER THE EAST PACIFIC INTO WESTERN CANADA...A POTENT
UPPER TROUGH OVER NEVADA AND CALIFORNIA ABOUT TO CUT-OFF FROM THE
FLOW...AND SHORTWAVE TROUGHS DROPPING SOUTHEAST OVER MN AND NORTHERN
MANITOBA. THIS MOSTLY POSITIVE PNA PATTERN CONTINUES TO ALLOW ARCTIC
AIR TO POUR INTO THE REGION. 925MB TEMPS HAVE PLUMMETED TO -20 TO
-24C FROM THE DAKOTAS EASTWARD INTO THE NORTH HALF OF THE FORECAST
AREA...AND -16 TO -20C OVER THE SOUTH HALF OF THE AREA. DESPITE
PLENTY OF SUNSHINE RESULTING FROM THE DRY AIR ACCOMPANYING THE
ARCTIC AIR / PRECIPITABLE WATER LESS THAN A 0.1 INCHES PER 12Z RAOBS
/ TEMPERATURES HAVE STRUGGLED TO CLIMB. OVER THE NORTHWEST HALF
WHERE SNOWPACK EXISTS...READINGS ARE NEAR OR JUST ABOVE ZERO. OVER
THE SOUTHEAST HALF WHERE NO SNOW EXISTS...LOW TEENS ARE MORE COMMON.
A NORTHWEST BREEZE PERSISTS WITH THE AREA ON THE EAST SIDE OF HIGH
PRESSURE OVER SOUTH DAKOTA. LAST ITEM OF NOTE IS A BAND OF CLOUDS
OVER CENTRAL MN INTO NORTHERN WI ACCOMPANYING THE SHORTWAVE TROUGH.
BOTH SHORTWAVE TROUGHS OVER MN AND NORTHERN MANITOBA ARE PROGGED TO
CROSS THE FORECAST AREA DURING THE NEXT 24 HOURS. INTERESTINGLY...
DESPITE THEIR ORIGIN COMING FROM THE NORTHWEST...THEY ARE ACTUALLY
BRINGING WARMER AIR INTO THE REGION. 925MB TEMPS ACROSS MUCH OF THE
REGION ARE -18 TO -22C THIS EVENING...THEN CLIMB TO -16 TO -20C BY
12Z WEDNESDAY AND -12 TO -14C BY 00Z THURSDAY. THIS MEANS LOW
TEMPERATURES TONIGHT ARE LIKELY TO OCCUR AROUND MIDNIGHT WITH
GRADUALLY RISING TEMPERATURES THEREAFTER...AIDED FURTHER BY DAYTIME
HEATING ON WEDNESDAY. UNFORTUNATELY...A BRISK WESTERLY WIND LOOKS TO
ACCOMPANY THE WARMING...INCREASING THE WIND CHILL FACTOR. LOWS
TONIGHT SHOULD BE EQUAL TO OR JUST A LITTLE COLDER THAN LAST
NIGHT...BEING THAT THE COLDEST AIR IS OVER THE REGION AND THE CHILLY
DAYTIME HIGHS TODAY. WIND CHILLS LOOK SIMILAR AS WELL...REQUIRING
ALL OF LAST NIGHT\S COUNTIES THAT WERE IN AN ADVISORY PUT IN ANOTHER
ADVISORY...ALONG WITH A FEW OTHERS FARTHER SOUTHEAST. HIGHS ON
WEDNESDAY SHOULD REBOUND TO AROUND 10 OVER THE SNOW COVER AREAS TO
THE UPPER TEENS/LOW 20S WHERE NO SNOW EXISTS.
REGARDING THE WESTERLY WINDS...925MB SPEEDS TOP OUT AT 18Z WEDNESDAY
AROUND 40KT...WHICH MIXING DOWN WOULD RESULT IN SOME GUSTS NEAR 30
KT OVER THE HIGHER TERRAIN OF SOUTHEAST MN. CONSIDERED THE IDEA OF
MENTIONING SOME PATCHY BLOWING SNOW...BUT WEBCAMS ARE NOT OVERLY
IMPRESSIVE WITH THE AMOUNT OF SNOW ABLE TO BLOW...AND GIVEN THAT THE
LAST SNOW WAS FAIRLY WET. MAY END UP HAVING MORE DRIFTING SNOW THAN
ANYTHING.
DESPITE THE PASSAGE OF THE TWO SHORTWAVE TROUGHS...NO PRECIPITATION
IS EXPECTED GIVEN THE VERY DRY ARCTIC AIRMASS IN PLACE. MAYBE AT
MOST WE WILL SEE SOME PASSING CLOUDS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 201 PM CST TUE DEC 30 2014
NORTHWEST UPPER FLOW CONTINUES TO DOMINATE ACROSS THE FORECAST AREA
THROUGH ABOUT FRIDAY MORNING. A SHORTWAVE DROPPING THROUGH THE FLOW
LOOKS TO CROSS WISCONSIN THURSDAY AFTERNOON AND EVENING...WITH AN
ACCOMPANYING COLD FRONT AT THE SURFACE. AHEAD OF THIS FRONT...925MB
TEMPS SHOULD CONTINUE TO WARM...REACHING -7 TO -10C THURSDAY
AFTERNOON. A WEAKER PRESSURE GRADIENT WITH THE FRONT SHOULD ALSO
HELP DIMINISH WINDS...SO NEW YEARS DAY WILL FEEL MUCH WARMER. SOME
LIGHT SNOW COULD ACCOMPANY THE FRONT/SHORTWAVE...ASSOCIATED WITH
SOME MEAGER MOISTURE AND MID LEVEL FRONTOGENESIS. SEEMS LIKE THE
MOST LIKELY SPOT FOR THIS SNOW IS NORTH OF I-94 THURSDAY AND GIVEN
GOOD MODEL CONSENSUS DID RAISE PRECIPITATION CHANCES 10-20 PERCENT.
OTHERWISE DRY CONDITIONS SHOULD DOMINATE WEDNESDAY NIGHT THROUGH
FRIDAY. A LITTLE COOLING IS SUGGESTED BEHIND THE FRONT FOR THURSDAY
NIGHT AND FRIDAY...BUT DOESN\T LOOK TO BE ENOUGH TO CHANGE LOWS OR
HIGHS MUCH FROM WEDNESDAY NIGHT / THURSDAY.
FOR THE WEEKEND...THE FOCUS CONTINUES TO BE ON THE POTENT UPPER
TROUGH OVER NEVADA AND CALIFORNIA...AND HOW IT MAY OR MAY NOT
INTERACT WITH A SHORTWAVE TROUGH DROPPING INTO THE NORTHERN PLAINS
FRIDAY NIGHT. THE 30.12Z GFS IS FASTEST EJECTING THE UPPER TROUGH...
WHICH ALLOWS FOR SOME SNOW TO IMPACT THE REGION...BUT MUCH OF IT IS
DRIVEN BY THE NORTHERN PLAINS TROUGH. THE 30.12Z CANADIAN PRESENTS
THE MOST PHASED SITUATION OF BOTH FEATURES...WHICH AS A RESULT
BRINGS BOTH PLENTY OF SNOW AND WIND. SEEMS LIKE AN OUTLIER FOR NOW
WITH ONLY 30 PERCENT OF BOTH THE 30.00Z/12Z CANADIAN ENSEMBLES
PHASING IN ABOUT THE SAME LOCATION. LASTLY...THE 30.12Z ECMWF SORTA
SPLITS BOTH SCENARIOS...BUT DOES NOT HAVE MUCH SNOW OVERALL. IN ANY
EVENT...WHAT SEEMS CERTAIN IS SOME SNOW IS POSSIBLE...FOLLOWED BY
BRISK WINDS AND A SIGNIFICANT TEMPERATURE DROP FOR SATURDAY NIGHT
INTO SUNDAY. BOTH THE ECMWF AND GFS DEPICT 925MB TEMPS OF -20C OR
COLDER BY 18Z SUNDAY...A DROP OF ALMOST 15C FROM 18Z SATURDAY. MAY
END UP NEEDING SOME WIND CHILL ADVISORIES ON SUNDAY...AFTER BEING
AROUND 30 ON SATURDAY. WE\LL HAVE TO KEEP AN EYE ON THE WEEKEND.
EARLY NEXT WEEK THE PATTERN FEATURES UPPER TROUGHING OVER EASTERN
CANADA INTO THE GREAT LAKES...FAVORING ARCTIC AIR TO CONTINUE
SPILLING INTO THE FORECAST AREA. THE ECMWF HAS BEEN TRENDING BACK
COLDER AND IS IN LINE NOW WITH THE GFS. BASICALLY IT LOOKS LIKE A
REPEAT OF THE CURRENT COLD. MORE WIND CHILL ADVISORIES ARE GOING TO
BE NEEDED FOR SUNDAY NIGHT INTO TUESDAY BASED ON CURRENT MODEL
CONSENSUS...MAYBE EVEN WARNINGS. SOME SMALL...20 PERCENT...CHANCES
EXIST IN THE FORECAST FOR WEAK SHORTWAVES TRAVERSING THROUGH THE
UPPER TROUGH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1143 AM CST TUE DEC 30 2014
VFR CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH THE OVERNIGHT
HOURS. KEEPING A CLOSE EYE ON AN VFR/MVFR CLOUD DECK EDGING SOUTH
OUT OF CENTRAL MINNESOTA AHEAD OF A WEAK FRONTAL BOUNDARY. THIS
DECK IS EXPECTED TO SCT OUT AS IT SLIDES SOUTHEAST INTO THE TAF
SITES THIS EVENING WITH CLOUD BASES AROUND 3500 FT. SOUTHWEST
WINDS WILL INCREASE INTO THE 15 TO 20 KT RANGE TOMORROW MORNING
WITH GUSTS TO AROUND 30 KTS AT TIMES. THIS MAY BE ENOUGH TO
PRODUCE SOME PATCHY BLOWING SNOW AT KRST WITH SOME VISIBILITY
RESTRICTIONS POSSIBLE...ESPECIALLY AT THE ONSET OF THE STRONGEST
WINDS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR WIZ017-029-032>034-041>044.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR MNZ079-086>088-094>096.
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR IAZ008>010-018-019.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...WETENKAMPHazardous weather outlook, Dec 30, 11:32 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1132 AM CST TUE DEC 30 2014 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-311230- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS- 1132 AM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT BITTER COLD WIND CHILL VALUES OF -20 TO -30 ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTER COLD WIND CHILLS FROM -20 TO -30 ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING. SOME LIGHT SNOW MAY FALL ACROSS NORTH-CENTRAL WISCONSIN THURSDAY AFTERNOON AND EVENING. ANY ACCUMULATIONS WOULD BE QUITE MINOR. A LARGER STORM SYSTEM MAY IMPACT THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT. DETAILS ARE FAR FROM CERTAIN BUT A ROUND OF ACCUMULATING SNOW COULD SPREAD ACROSS THE AREA DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ010-011-029-030-WIZ053>055-061-311230- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-VERNON-CRAWFORD-RICHLAND- GRANT- 1132 AM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES OF -10 TO -20 ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIND CHILLS OF -10 TO -20 ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING. A LARGER STORM SYSTEM MAY IMPACT THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT. DETAILS ARE FAR FROM CERTAIN BUT A ROUND OF ACCUMULATING SNOW COULD SPREAD ACROSS THE AREA DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.